# SDR X9KA2020081360002

- Difficulty date: August 6, 2020
- Submitted: August 13, 2020
- Operation: Air carrier
- Aircraft: N605BX
- Make and model: Lear 45LEAR
- Aircraft serial: 452004
- Aircraft time: 7,258 hours, 5,971 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Muffler
- Part number: 12945096001
- Condition: Split
- Location: Cockpit Air
- Part time: 7,258 hours, 5,971 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

CREW OBSERVED A GRADUAL INCREASE IN CABIN ALTITUDE RATE FOLLOWED BY A SLIGHT INCREASE IN CABIN ALTITUDE WHILE CRUISING AT FL450.  AS A PRECAUTION, CREW BEGAN PLANNING TO DIVERT TO THE NEAREST AIRPORT ALONG THE ROUTE OF FLIGHT IN THE EVENT OF FURTHER ESCALATION.   ATC WAS SUBSEQUENTLY NOTIFIED AND A LOWER ALTITUDE WAS REQUESTED. AS INSTRUCTED, CREW BEGAN A DESCENT TO FL390.SECONDS LATER, CABIN ALTITUDE RATE BEGAN RISING RAPIDLY AND A CABIN ALTITUDE MESSAGE WAS OBSERVED ON THE EICAS. WHILE IN THE DESCENT, AND AS CHECKLIST PROCEDURES WERE BEING COMPLETED, THE EICAS MESSAGE FOR CABIN ALTITUDE EXTINGUISHED AND DIDN’T RETURN FOR THE REMAINDER OF THE FLIGHT. THE CREW ALSO OBSERVED THE AIR NOISE IN CABIN AND COCKPIT WERE LOUDER THAN NORMAL.   MAINTENANCE  PERFORMED A PHYSICAL INSPECTION OF AIRCRAFT PRESSURIZATION AND BLEED AIR SUPPLY COMPONENTS. THE MECHANIC FOUND THAT THE COCKPIT ENVIRONMENTAL CONTROL SYSTEM MUFFLER HAD A SIGNIFICANT LEAK FROM A SPLIT IN THE MUFFLER. A NEW MUFFLER ASSEMBLY WAS INSTALLED AND SUBSEQUENT LEAK AND OPERATIONAL CHECKS WERE NORMAL.
